MAUDE Adverse Event Report: CONTEGO MEDICAL, INC. VANGUARD; VANGUARD IEP PERIPHERAL BALLOON ANGIOPLASTY SYSTEM WITH IEP

CONTEGO MEDICAL, INC. VANGUARD; VANGUARD IEP PERIPHERAL BALLOON ANGIOPLASTY SYSTEM WITH IEP
Model Number V1-6200-135-01
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mdr is being filed as a conservative measure.There were no patient sequela, and full flow was restored to the limb.The results of the investigation are attached.
 
Event or Problem Description
One patient involved.Dr (b)(6) was treating a diffusively diseased sfa with significant calcium in a patient with single vessel runoff he decided to use a vanguard 6x200mm to prevent any distal emboli he did two separate inflations in the diseased vessel after he was satisfied with the result was fully deflated, he closed the filter and began to withdraw the device-as filter met the 6fr sheath he got significant resistance coming into the sheath.-dr (b)(6) repositioned the catheter and sheath a few times under fluoro and was still having trouble pulling catheter into the sheath at some point he realized the filter was deformed and could not exit the sheath.He decided to pull the entire sheath and vanguard catheter out through the access site.He was unable to do so and he also noticed at this point the filter had detached from the catheter dr (b)(6) went in and tried several maneuvers to get the now detached filter out of the vessel to no avail.At this point he had done enough to have the filter, which was now just a wire pressed against the wall of the common femoral, not obstructing flow at all.-dr (b)(6) left this and his plan as he stated was to most likely go back in when the patient returns (presumably for another procedure) and potentially stent the remaining filter against the wall of the vessel.He did say the patient does not want surgery under any circumstance.

Brand Name
VANGUARD
Common Device Name
VANGUARD IEP PERIPHERAL BALLOON ANGIOPLASTY SYSTEM WITH IEP
Manufacturer (Section D)
CONTEGO MEDICAL, INC.
3801 lake boone trail,
suite 100
raleigh NC 27607
Manufacturer (Section G)
CONTEGO MEDICAL, INC.
3801 lake boone trail
suite 100
raleigh NC 27607
Manufacturer Contact
jim clossick
3801 lake boone trail,
suite 100
raleigh, NC 27607
3056071708
MDR Report Key19956803
Report Number3011471056-2024-00009
Device Sequence Number20602960
Product Code LIT
UDI-Device Identifier00851616007149
UDI-Public00851616007149
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberV1-6200-135-01
Device Catalogue NumberV1-6200-135-01
Device Lot NumberZ2459822B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose